Alert archive / Georgia / Red Flag Warnings in 2025
Red Flag Warning 3, NWS Atlanta, GA
NWS Atlanta, GA issued this red flag warning at Mar 21, 2025, 2:41 PM EDT for 45 counties in Georgia. It took effect at Mar 22, 2025, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2025, 2:41 PM EDT (18:41 UTC)
- In effect from
- Mar 22, 2025, 11:00 AM EDT
- Expired
- Mar 22, 2025, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Atlanta, GA
All 45 counties
Banks County, GA, Barrow County, GA, Bartow County, GA, Butts County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Lumpkin County, GA, Madison County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Putnam County, GA, Rockdale County, GA, Taliaferro County, GA, Towns County, GA, Union County, GA, Walton County, GA, Warren County, GA, Washington County, GA, White County, GA, Wilkes County, GA
The radar
The Atlanta radar (KFFC), 93 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1313 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
006 WWUS82 KFFC 211841 RFWFFC URGENT - FIRE WEATHER MESSAGE National Weather Service Peachtree City GA 241 PM EDT Fri Mar 21 2025 Default overview section GAZ005>009-012>016-020>025-027-031>039-043>051-054-055-057>062- 074>076-220600- /O.NEW.KFFC.FW.W.0003.250322T1500Z-250323T0000Z/ Murray-Fannin-Gilmer-Union-Towns-Gordon-Pickens-Dawson-Lumpkin- White-Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Paulding- Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Douglas-South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene- Taliaferro-Fayette-Clayton-Henry-Butts-Jasper-Putnam-Hancock- Warren-Washington-Glascock-Jefferson- 241 PM EDT Fri Mar 21 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM EDT SATURDAY FOR LOW HUMIDITY, HIGH WINDS, AND DRY CONDITIONS FOR PORTIONS OF NORTH AND EAST GEORGIA|... The National Weather Service in Peachtree City has issued a Red Flag Warning for low humidity, high winds, and dry conditions, which is in effect from 11 AM to 8 PM EDT Saturday. * Affected Area...North and East Georgia * Timing...From 11 AM until 8 PM EDT on Saturday * Winds...W to NW at 10 to 15 MPH with gusts of 25 to 30 MPH. * Relative Humidity...20 to 25 percent * Temperatures...65 to 75 degrees * Impacts...Any fires that develop could spread rapidly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... This warning includes the Chattahoochee and Oconee National Forests. A Red Flag Warning means that critical fire weather conditions are either occurring...or will occur within 24 hours. Please refer to the local burn permitting authorities on whether you may burn outdoors. If you do burn outside...use extreme caution. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning. && $$
2 follow-up statements
966 WWUS82 KFFC 220644 RFWFFC URGENT - FIRE WEATHER MESSAGE National Weather Service Peachtree City GA 244 AM EDT Sat Mar 22 2025 Default overview section GAZ005>009-012>016-020>025-027-031>039-043>051-054-055-057>062- 074>076-222100- /O.CON.KFFC.FW.W.0003.250322T1500Z-250323T0000Z/ Murray-Fannin-Gilmer-Union-Towns-Gordon-Pickens-Dawson-Lumpkin- White-Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Paulding- Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Douglas-South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene- Taliaferro-Fayette-Clayton-Henry-Butts-Jasper-Putnam-Hancock- Warren-Washington-Glascock-Jefferson- 244 AM EDT Sat Mar 22 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR LOW HUMIDITY, HIGH WINDS, AND DRY CONDITIONS FOR PORTIONS OF NORTH AND EAST GEORGIA|... * Affected Area...North and East Georgia * Timing...From 11 AM until 8 PM EDT on Saturday * Winds...W to NW at 10 to 15 MPH with gusts of 25 to 30 MPH. * Relative Humidity...20 to 25 percent * Temperatures...65 to 75 degrees * Impacts...Any fires that develop could spread rapidly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... This warning includes the Chattahoochee and Oconee National Forests. A Red Flag Warning means that critical fire weather conditions are either occurring...or will occur within 24 hours. Please refer to the local burn permitting authorities on whether you may burn outdoors. If you do burn outside...use extreme caution. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning. && $$
219 WWUS82 KFFC 221820 RFWFFC URGENT - FIRE WEATHER MESSAGE National Weather Service Peachtree City GA 220 PM EDT Sat Mar 22 2025 Default overview section GAZ005>009-012>016-020>025-027-031>039-043>051-054-055-057>062- 074>076-230000- /O.CON.KFFC.FW.W.0003.000000T0000Z-250323T0000Z/ Murray-Fannin-Gilmer-Union-Towns-Gordon-Pickens-Dawson-Lumpkin- White-Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Paulding- Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Douglas-South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene- Taliaferro-Fayette-Clayton-Henry-Butts-Jasper-Putnam-Hancock- Warren-Washington-Glascock-Jefferson- 220 PM EDT Sat Mar 22 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR LOW HUMIDITY, HIGH WINDS, AND DRY CONDITIONS FOR PORTIONS OF NORTH AND EAST GEORGIA... * Affected Area...North and East Georgia * Timing...Until 8 PM EDT on Saturday * Winds...W to NW at 10 to 15 MPH with gusts of 25 to 30 MPH. * Relative Humidity...20 to 25 percent * Temperatures...65 to 75 degrees * Impacts...Any fires that develop could spread rapidly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... This warning includes the Chattahoochee and Oconee National Forests. A Red Flag Warning means that critical fire weather conditions are either occurring...or will occur within 24 hours. Please refer to the local burn permitting authorities on whether you may burn outdoors. If you do burn outside...use extreme caution. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at Mar 21, 1:25 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Mar 21, 1:25 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 125 PM EDT Fri Mar 21 2025 ...New 18Z Aviation Discussion... .SHORT TERM... (Today through Saturday) Issued at 308 AM EDT Fri Mar 21 2025 Key Messages: - Dry and pleasant weather through the start of the weekend with a gradual warming trend - Fire concerns today and Saturday due to low humidity and drying fuels A fairly chilly start to the day with low temperatures this morning in the upper 20s to mid 30s across much of the area under clear skies and light NW winds. A mid-level ridge and associated surface high pressure will spread over the Southeast US throughout the day, reinforcing dry conditions and gradually warming the airmass. Fire weather will be the primary concern with this setup in place, as relative humidity values drop to the 15-20% range during the afternoon and early evening. High temperatures will reach the low to mid 60s, with light NW/W winds. Low temperatures tonight into early Saturday will not be as cool as this morning, but will still drop into the upper 30s to low 40s with a favorable setup for radiational cooling. Temps will climb into the upper 60s to low 70s by the afternoon, with westerly winds around 10-15 mph. Conditions will still be dry with fire weather remaining a top concern, especially after fuels dry out some today. With winds being a bit stronger, Red Flag conditions cannot be ruled out. Culver && .LONG TERM... (Saturday night through Thursday) Issued at 308 AM EDT Fri Mar 21 2025 Key Messages: - Dry fuels and repeated bouts of low humidity may keep fire weather concerns at the forefront of the forecast through next week. - Showers and thunderstorms are possible Sunday night and Monday, with a limited severe risk along the AL/GA border. Fire Weather Concerns (Sunday & Tuesday through Friday) Fire weather concerns will remain prevalent in the forecast through the end of the upcoming workweek. On Sunday the question looks to be how much can surface dewpoints recover with the return of southerly flow. At this time it appears as though the answer may be not enough. The favored fetch of moisture in the guidance is out of Florida and the northeast Gulf, where dewpoints should be depressed. Combine this with diurnal boundary layer mixing, highs temperatures in the 70s and a lack of local evapotranspiration, and afternoon relative humidity values should be low. There is a good chance that they come in lower that the current guidance provided by the NBM (likely in the 20 to 30% range). This suggests that a Fire Danger Statement may be needed (70% chance) for a portion of north or central Georgia Sunday afternoon. An approaching trough may bring wind gusts in the 25 to 30 mph range to northwest Georgia. If humidity values do come in below the current forecast guidance a Red Flag Warning may be warranted (30% chance) for the combination of gusty wind and low humidity. After potential rainfall in the region Sunday night and Monday, fire weather concerns could return between Tuesday and Friday. This return is favored because rainfall amounts look modest (0.10 to 0.40 inches) and NBM guidance indicates the potential for low relative humidity values. The current NBM mean (which tends to run to humid) is indicating relative humidity values near 25% Tuesday, Wednesday and Thursday. For those trying to get prescribed burning in there is still quite a bit of uncertainty in the model guidance, so shifts in the outlook are possible. At this time forecaster confidence in high fire dangers between Tuesday and Friday is moderate (~50%). Rain & Thunderstorm Potential Sunday Night into Monday: An upper level trough charging through the Great Lakes will push a cold front into Georgia during this period. Available moisture for this system to work with and subsequently instability, are most favorable to our west (Mississippi & Alabama). This could contribute to some severe weather in these states. For Georgia the story looks similar to the rest of our potential thunderstorm events this year. Overnight and early morning convection that is hindered by a lack of instability. NBM guidance only gives Atlanta a 50% chance of reaching 100 J/kg of MUCAPE. Meanwhile the odds of 500 J/kg of MUCAPE are less than 5% state wide. If some instability can creep in from the west then shear profiles (0-500 mb bulk shear near 40 kt) may be sufficient for a couple severe storms with damaging winds as the primary hazard. Forecast rainfall totals with this event are modest (0.10 to 0.40 inches). The convective nature of the precipitation could also lead to more sporadic rainfall with some areas getting more than 0.40 inches if thunderstorms develop, while others get none. Flooding is not anticipated with this event. Albright && .AVIATION... (18Z TAFS) Issued at 122 PM EDT Fri Mar 21 2025 VFR conditions are expected through the TAF period, mainly clear skies outside of some passing upper level clouds in north Georgia overnight. NW winds between 5-8 kts this afternoon will become W/SW at 5 kts or less after 00Z and through the overnight hours. Winds will return to NW at 8-12 kts by 15-16Z on Sunday, with gusts of 18-22 kts during the afternoon. //ATL Confidence...18Z Update... High confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 66 40 72 41 / 0 0 0 0 Atlanta 64 43 71 45 / 0 0 0 0 Blairsville 61 35 64 36 / 0 0 0 0 Cartersville 64 39 71 40 / 0 0 0 0 Columbus 66 39 74 44 / 0 0 0 0 Gainesville 64 42 69 41 / 0 0 0 0 Macon 67 39 75 43 / 0 0 0 0 Rome 64 37 71 39 / 0 0 0 0 Peachtree City 65 39 73 41 / 0 0 0 0 Vidalia 66 42 75 46 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Culver LONG TERM....Albright AVIATION...King
Hazardous weather outlook, Mar 21, 3:48 AM EDT, 10 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 348 AM EDT Fri Mar 21 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-220800- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 348 AM EDT Fri Mar 21 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Today and Tonight... The probability for widespread hazardous weather is low. Frost and freeze products are in effect for a majority of north and central Georgia early this morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Fire weather concerns are expected Saturday and possibly Sunday due to low values of relative humidity. Isolated thunderstorms are possible Sunday night into Monday. Widespread severe weather is not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
Red Flag Warnings in Georgia, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.